Good Morning, I am sure others will be a long soon. I just wanted to say that when I treated with Ribavirin and Interferon the doctor told me to be careful after finishing tx because my immune system had been so ramped up during tx that I could get ill after finishing, while my immune system tried to recover from the tx.
I know you used the Sovaldi but I thought it could be the same premise. Also, once you get sick it is so easy to get sick again as your body is more susceptible.
Also the Riba takes up to six months to leave your body so that can add to discomfort.
I hope you will be feeling better soon.
Take Care, Dee
Dee has given you a very good answer. These drugs used to treat hepatitis C are strong medication. Your immune system is going to be effected. Everyone is different and how you come through this treatment varies from person to person. For the most part your system has been taxed and you really need to take care after treatment. I stayed out of crowds, got lots of rest and drank lots of water to get the drugs out of my system. I also stayed away from liver taxing additives. Hepatitis C treatment drugs cure you of hepatitis C but also have a part in taxing your liver doing so. So be kind to your body and give it time to heal.
Best to you
Hi Mary, I also got sick after Tx, I also did Interferon along with Sovaldi and Riba, which really jacks up your immune system. So yes your immune system is compromised for quite a while. Have you SVR yet?
thanks all for your input, I was assuming that it certainly affected my immune system. Just wanted to make sure I wasn't wrong on that thinking. My G.I. Dr. Insisted that I was cured when I was undetected at 4 wks. EOT. He said, treatment worked. I do have a follow up appt. in March. My real concern was the episode of upper right area pain episode the other night. I'm thinking all the medications I've had to take on top of my everyday meds was taxing my liver. I've had hep c. GT2 since at least early 90s an sure I have some type of damage from the virus. I have a call in to GI to see what he recommends. I know from what I've learned from this forum that the true SVR is after 12 wks, but he didn't order labs at 12 wk. EOT. IM concerned about the pain the other day, I've heard they say that the liver has no pain receptors, but I know different, I have had liver pain episodes these years .. I check in every night to see how all are doing an continue to send positive prayers for everyone here... Take care. Mary
Actually interferon is what really bothered the immune system as it is a known immunomodulator. Ribavirin is not and Sovaldi is a direct acting antiviral. I think you are just having an unlucky time right now and it is just a coincidence. Feel better soon.
Also, the liver has no pain receptors so you are right about that. But, when the liver is inflammed, it presses on the capsule that surrounds it and that is what is hurting you. It does not mean you have relapsed. If you are worried, ask your doctor to do a PCR for you now. You are way past the time that you can find out if you have an SVR. Good luck.